MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5 VACRVD CONDY PL/16H/336/RT; IMPLANT,FIXATION DEVICE,CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5 VACRVD CONDY PL/16H/336/RT; IMPLANT,FIXATION DEVICE,CONDYLAR PLATE
Model Number 02.124.416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hrs, hwc.Date of explant reported only as between 2016 and 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes employee the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient (professional motorcycle driver) had original surgery sometime in late 1986 for treatment of a femur fracture due to a motor vehicle accident (mva).Patient was implanted with an unknown synthes nail and an unknown quantity and type of screws.On an unknown date post-operatively, patient had healed well and the nail construct was removed with no further issues.On (b)(6) 2014, patient was struck by a motor vehicle, resulting in a fractured femur, tibia, and fibula.These injuries required more than nineteen (19) surgeries.On (b)(6) 2014, the femur and tibia fractures were plated.It is reported that one of the plates was the 4.5mm variable angle locking compression plate (va-lcp) curved condylar plate 16 hole 336mm-right.No issue was reported.On an unknown date between 2016 and 2017, while riding his motorcycle patient was again involved in a motor vehicle accident.The patient¿s femur was again broken.The two (2) plates were also broken.On unknown date, patient was returned to surgery where the broken plates and screws were removed.Patient was revised to a 95-degree blade plate and screws to address the new femur fracture.Patient is currently reported to be in pain, with a possibility of amputation of the leg.Concomitant devices reported: cortex screw (part number unknown, lot number unknown, quantity unknown) this report is for one (1) 4.5mm narrow va lcp curved condylar plate this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part no.: 02.124.416 lot no.: 7554585.Manufacturing location: (b)(4).Release to warehouse date: 29.Jul.2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable update 11may2018 for investigation of provided photos and x-rays.Device was not returned as of 11may2018.This complaint is confirmed.The photos and x-rays provided show that the plate has broken postoperatively.The transverse break occurred mid combi-hole.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.The complaint device was manufactured in july 2011 and is over 6 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Product drawing were reviewed during this investigation.No product design issues or discrepancies were observed.A relevant dimensional inspection of features relevant to this complaint could not be obtained at cq because the device was not returned for evaluation.The complaint is adequately addressed by the risk assessment.No design issues or manufacturing discrepancies were identified during this investigation and the complaint condition was found to be adequately covered by the risk assessment document.A definitive root cause could not be determined based on the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5 VACRVD CONDY PL/16H/336/RT
Common Device Name
IMPLANT,FIXATION DEVICE,CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7378172
Report Number2939274-2018-51272
Device Sequence Number13867416
Product Code JDP
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934(10)7554585
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Device Lot Number7554585
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR